Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 6, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 4, 2006, 3:05 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Apr 5, 2006, 1:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2006, 3:05 PM MDT (21:05 UTC)
- In effect from
- Apr 5, 2006, 1:00 PM MDT
- Expired
- Apr 5, 2006, 6:09 PM MDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2838 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 042105 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 305 PM MDT TUE APR 4 2006 ...RED FLAG WARNING IN EFFECT WEDNESDAY FOR BREEZY SOUTHWEST WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS... .AN UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE ROCKIES LATE IN THE DAY ON WEDNESDAY ALLOWING LOW PRESSURE AT THE SURFACE TO DEEPEN ACROSS EASTERN WYOMING. AS THIS HAPPENS...SOUTHWEST WINDS WILL INCREASE AND RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT ACROSS EAST CENTRAL COLORADO. COZ252>254-050600- /O.UPG.KGLD.FW.A.0002.060405T1500Z-060406T0200Z/ /O.NEW.KGLD.FW.W.0006.060405T1500Z-060406T0200Z/ YUMA-KIT CARSON-CHEYENNE CO- 305 PM MDT TUE APR 4 2006 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. INCREASING SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE WITH UNSEASONABLY WARM TEMPERATURES...DRY FUELS AND RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT CREATING CRITICAL FIRE WEATHER CONDITIONS ACROSS EASTERN COLORADO ON WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DDT
4 follow-up statements
000 WWUS83 KGLD 050536 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1136 PM MDT TUE APR 4 2006 ...RED FLAG WARNING IN EFFECT WEDNESDAY FOR BREEZY SOUTHWEST WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS... .A LOW PRESSURE SYSTEM WILL DEVELOP ACROSS EASTERN COLORADO ON WEDNESDAY AFTERNOON. IN RESPONSE TO THE DEVELOPING LOW PRESSURE SYSTEM...SOUTHERLY WINDS WILL INCREASE THROUGH OUT THE DAY AND RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT ACROSS EAST CENTRAL COLORADO. COZ252>254-051345- /O.CON.KGLD.FW.W.0006.060405T1500Z-060406T0200Z/ YUMA-KIT CARSON-CHEYENNE CO- 1136 PM MDT TUE APR 4 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT WEDNESDAY... INCREASING SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE WITH UNSEASONABLY WARM TEMPERATURES...DRY FUELS AND RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT CREATING CRITICAL FIRE WEATHER CONDITIONS ACROSS EASTERN COLORADO ON WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MEHLE
000 WWUS83 KGLD 050915 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 315 AM MDT WED APR 5 2006 ...RED FLAG WARNING IN EFFECT WEDNESDAY FOR BREEZY SOUTHWEST WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS... .A LOW PRESSURE SYSTEM WILL DEVELOP ACROSS EASTERN COLORADO THIS AFTERNOON. IN RESPONSE TO THIS SYSTEM...SOUTHERLY WINDS WILL INCREASE THROUGHOUT THE DAY AND RELATIVE HUMIDITIES WILL DROP TO AROUND 15 PERCENT ACROSS EAST CENTRAL COLORADO. COZ252>254-051800- /O.EXT.KGLD.FW.W.0006.060405T1900Z-060406T0100Z/ YUMA-KIT CARSON-CHEYENNE CO- 315 AM MDT WED APR 5 2006 ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... SOUTHERLY WINDS WILL INCREASE TO 15 TO 20 MPH THIS AFTERNOON WITH A FEW GUSTS TO AROUND 30 MPH. THE INCREASE IN WINDS WILL OCCUR JUST AS AFTERNOON TEMPERATURES REACH THEIR WARMEST VALUES...ALLOWING RELATIVE HUMIDITIES TO FALL TO 15 TO 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JRM
000 WWUS83 KGLD 051808 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1208 PM MDT WED APR 5 2006 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR BREEZY SOUTHWEST WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS... .A LOW PRESSURE SYSTEM WILL DEVELOP ACROSS EASTERN COLORADO THIS AFTERNOON. IN RESPONSE TO THIS SYSTEM...SOUTHERLY WINDS WILL INCREASE THROUGHOUT THE DAY AND RELATIVE HUMIDITIES WILL DROP TO AROUND 15 PERCENT ACROSS EAST CENTRAL COLORADO. COZ252>254-060100- /O.CON.KGLD.FW.W.0006.060405T1900Z-060406T0100Z/ YUMA-KIT CARSON-CHEYENNE CO- 1208 PM MDT WED APR 5 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... SOUTHERLY WINDS WILL INCREASE TO 15 TO 20 MPH THIS AFTERNOON WITH A FEW GUSTS TO AROUND 30 MPH. THE INCREASE IN WINDS WILL OCCUR JUST AS AFTERNOON TEMPERATURES REACH THEIR WARMEST VALUES... ALLOWING RELATIVE HUMIDITIES TO FALL TO 15 TO 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CLK
000 WWUS83 KGLD 060009 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 609 PM MDT WED APR 5 2006 COZ252>254-060115- /O.CAN.KGLD.FW.W.0006.000000T0000Z-060406T0100Z/ YUMA-KIT CARSON-CHEYENNE CO- 609 PM MDT WED APR 5 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING FOR EXTREME EASTERN COLORADO. ALTHOUGH WINDS WILL BE GUSTY THROUGH THE EARLY EVENING DUE TO SHOWERS...HUMIDITIES WILL RISE ABOVE 20 PERCENT. $$ MENTZER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 4, 2:00 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 4, 2:00 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 PM MDT TUE APR 4 2006
.DISCUSSION...FORECAST CONCERN IS TEMPS (INCLUDING RECORD HIGHS)/
WIND/RH AND FIRE WEATHER CONCERNS WEDNESDAY FOLLOWED BY POSSIBLE
WIND ADVISORY NEEDS AND MUCH COLDER TEMPERATURES FRIDAY. IN THE
EXTENDED...ITS BACK TO ABOVE NORMAL TEMPERATURES WITH 70S
WIDESPREAD ACROSS THE AREA EARLY IN THE WEEK.
.SHORT TERM...(TONIGHT-FRIDAY NIGHT)
TONIGHT/WEDNESDAY...UPPER LEVEL RIDGE AXIS SLOWLY MOVES EAST OF
THE AREA TAKING EXTENSIVE MID LEVEL CLOUDINESS WITH IT AHEAD OF AN
APPROACHING UPPER LEVEL LOW AND LARGE WEST COAST TROUGH. LOW LEVEL
JET AND TIGHT 700 THETA-E GRADIENT AS WELL AS 09Z SREF QPF SUGGEST
ANY PRECIP WILL BE TO OUR EAST AND SOUTHEAST...WELL AWAY FROM THE
AREA.
LEE TROUGH STRENGTHENS WITH THE APPROACH OF THE UPPER LEVEL STORM
CREATING BREEZY TO WINDY CONDITIONS WEDNESDAY...ESPECIALLY ACROSS
FAR EASTERN COLORADO AND ADJACENT COUNTIES IN KANSAS. THIS WILL
LOWER DEWPOINTS AND PUSH ANY INSTABILITY TO THE FAR EASTERN 1/3 OR
SO OF OUR FORECAST AREA. MOISTURE IS LIMITED ABOVE THE SURFACE AND
ESPECIALLY AT THE MID LEVELS...HOWEVER INCREASING MID LEVEL MOISTURE
AND STEEPENING LAPSE RATES WILL BE COMING IN FROM THE WEST. WILL
KEEP SILENT POPS IN TACT AND FOCUS THEM ACROSS THE NORTHEAST/EAST
AS WELL AS SOUTHWEST/WEST. RH VALUES SHOULD BE VERY CLOSE TO RED
FLAG WARNING CRITERIA ACROSS FAR EASTERN COLORADO. MIXING 700-600
DEWPOINTS TO THE SFC WOULD PRODUCE RH VALUES BELOW WARNING
CRITERIA. WILL LET MID SHIFT GET ANOTHER PACKAGE TO PONDER AND
MAKE THE CALL EITHER WAY. RECORD HIGHS MAY FALL IN
GOODLAND...BURLINGTON...COLBY...TRIBUNE...AND YUMA.
WEDNESDAY NIGHT/THURSDAY...UPPER LOW AND PARENT SURFACE LOW TRACK
ACROSS CENTRAL/SOUTHERN NEBRASKA THROUGH THE PERIOD BRINGING SOME
GUSTY NORTHWEST WINDS ON ITS BACKSIDE THURSDAY. PRESENTLY 800MB
WINDS ONLY SUPPORT BREEZY CONDITIONS AT BEST. PRECIPITATION
CHANCES LOOK RATHER SLIM WEDNESDAY NIGHT AS MID LEVEL DRY SLOT
WORKS INTO THE AREA AFTER MIDNIGHT. MAY SEE A STORM OR TWO
THURSDAY AFTERNOON AS SOME MID LEVEL WRAPAROUND MOISTURE WORKS
WITH WARM TEMPERATURES AND STEEPENING MID LEVEL LAPSE BENEATH 500
COLD POOL ACROSS THE EASTERN 1/2 OF THE FORECAST AREA. WILL TWEAK
CURRENT POP/WX/QPF GRIDS A BIT. WITH THE LIMITED LOW LEVEL
MOISTURE NOTHING MORE THEN SLIGHT CHANCE POPS LOOK WARRANTED.
SHOULD SEE LOTS OF VIRGA HOWEVER.
THURSDAY NIGHT-FRIDAY NIGHT...UPPER LOW CONTINUES TO SLOWLY MOVE
EAST THROUGH THE PERIOD AND NOW THAT ITS A BIT FURTHER EAST THE
STRONGER NORTHWEST WINDS WILL ENTER THE FORECAST AREA. 850-700
MOISTURE WILL INITIALLY BE RATHER LIMITED BUT BY 12Z SHOULD
INCREASE. WILL REWORK THE POP/WX GRIDS ACCORDINGLY...LEAVING
CURRENT 6-12Z SLIGHT CHANCE/CHANCE POPS INTACT. EXTENSIVE
CLOUDINESS AND ISOLATED TO SCATTERED SHOWER ACTIVITY WILL
CONTINUE. 800MB WINDS OF 35-45 KTS WILL ALSO COVER ALL BUT THE FAR
SOUTHWEST 1/4 OF THE FORECAST AREA LENDING TO WINDY CONDITIONS AND
POSSIBLE NEED FOR AN ADVISORY BY LATER SHIFTS. THINGS WILL QUIET
DOWN FRIDAY NIGHT AS THE STORM SYSTEM CONTINUES EAST AND AN UPPER
LEVEL RIDGE BUILDS IN FROM THE WEST. THIS WILL BRING A DECREASE IN
WIND AND CLOUDINESS AS WELL AS PRECIP CHANCES. WILL NEED TO
MONITOR TEMP PROFILES LATE THURSDAY AFTERNOON AND OVERNIGHT AS 850
TEMPERATURES FALL BELOW ZERO AND SOME SNOW COULD MIX IN WITH THE
RAIN. FORECAST SOUNDINGS FOR 00Z FRIDAY SUGGEST IF WE CAN WET BULB
TO THE SURFACE PRECIP TYPE WOULD BE SNOW. PER COORDINATION WITH
SURROUNDING OFFICES IT WAS DECIDED TO LEAVE IT AS RAIN SHOWERS AT
THIS POINT.
.LONG TERM...(SATURDAY-TUESDAY)
UPPER LEVEL RIDGE AXIS ATOP THE AREA SATURDAY AND SUNDAY WILL
SLOWLY SHIFT EAST AS SOUTHWEST FLOW AHEAD OF NEXT LARGE UPPER
TROUGH APPROACHES. 850 TEMPERATURES WILL ALSO WARM AS THE UPPER
RIDGE APPROACHES THEN FALL A BIT TUESDAY AS A COLD FRONT MOVES
THROUGH.
WINDY CONDITIONS EXPECTED ACROSS KANSAS MONDAY AFTERNOON AS
SOUTHERLY WINDS STRENGTHEN.
WILL NEED TO WATCH FOR AFTERNOON STORMS LATE MONDAY AFTERNOON AND
EVENING AS LOW LEVEL MOISTURE INCREASES AHEAD OF DRYLINE. WILL
KEEP SILENT POPS GOING ACROSS THE EAST GIVEN TIMING DIFFERENCES
AND EXACT LOCATION OF THE DRYLINE.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR COZ252-COZ253-COZ254.
&&
DDTHazardous weather outlook, Apr 4, 3:00 PM MDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED 2ND PARAGRAPH NATIONAL WEATHER SERVICE GOODLAND KS 300 PM MDT TUE APR 4 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051315- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 400 PM CDT TUE APR 4 2006 /300 PM MDT TUE APR 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BREEZY SOUTHWEST WINDS WILL COMBINE WITH UNSEASONABLY WARM TEMPERATURES ON WEDNESDAY ALLOWING THE RANGELAND FIRE DANGER INDEX TO REACH THE EXTREME CATEGORY OVER MOST OF THE TRI STATE AREA. ALL OUTSIDE BURNING SHOULD BE AVOIDED. A RED FLAG WARNING IS NOW IN EFFECT FOR ALL OF FAR EASTERN COLORADO WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA. LARGE HAIL...DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS. WINDY CONDITIONS WILL RETURN THURSDAY NIGHT AND ESPECIALLY ON FRIDAY AS THE STORM SYSTEM SLOWLY MOVES EAST OF THE AREA. NORTHWEST WINDS OF 20 TO 30 MPH WILL BE COMMON THURSDAY NIGHT AND GUSTS ON FRIDAY WILL APPROACH 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DDT
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:56 AM MDT | Fire Weather Watch | GLD | Cheyenne, Kit Carson, Yuma | 11 hr |
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.